Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Representations of infinite permutations by words


Author: Jan Mycielski
Journal: Proc. Amer. Math. Soc. 100 (1987), 237-241
MSC: Primary 20F05; Secondary 20B07
MathSciNet review: 884459
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove several cases of the following theorem: Every free group word which is not a proper power can represent every permutation of an infinite set. The remaining cases will be proved in a forthcoming paper of R. C. Lyndon.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F05, 20B07

Retrieve articles in all journals with MSC: 20F05, 20B07


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1987-0884459-5
PII: S 0002-9939(1987)0884459-5
Article copyright: © Copyright 1987 American Mathematical Society